At the doctor's suggestion - I had Radiesse injected only into the area of my cheek next to my nose (not the cheekbones). I am unable to fully smile ever since he did this - is this normal? Will it eventually dissolve or will it be replaced with collegen which will continue to restrict movement of my face?
Radiesse Injection in Cheek Area Affecting Smile
Doctor Answers (6)
Radiesse injection affecting smiling
Radiesse will be resorbed and replaced by collagen over time. Smile muscles are delicate. It's a good thing that silicone was not used because smile muscles can be permanently impaired with silocone injections! Since Radiesse "goes away', your smile should recover with time.
Filler shouldn't affect smile
If the radiesse is injected just under the skin it should not affect the smile. However if the injection is too deep into the muscle it can render that muscle not working. On the other hand if too much volume is injected the tissue does not move as supple.
Radiesse injections to the face
Radiesse is a stimulatory filler that is safely injected subdermally. The short term risks of Radiesse include transient swelling and edema. These will subside with time, leaving a natural improvement in facial contour. Radiesse does not affect facial movement or expression.
You might also like...
Radiesse may by volume minimize how much you can move your facial muscle depending on where it's placed but don't despair. It will dissolve and not be permanent.
How long been since the injection
You will have some swelling and this will affect the smile. The injection of the Radiesse will not change the muscle movement. You may use small hand held vibrater to help the swlling
Radiesse eventually goes away
I am picturing the injection being between the nose and the cheekbones. I have never seen injection of Radiesse in this location affecting the smile. Radiesse will eventually get absorbed by the body and does not leave behind any residual effects in about a year. The new collagen fibers in the injected area can be demonstrated but does not seem to have any visible clinical effect. I would not worry about any movement restrictions.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.